turquoisetruth (turquoisetruth) wrote in iud_divas,
turquoisetruth
turquoisetruth
iud_divas

WHY does Paraguard cause heavier periods? + continuing hormonal BC first few months

Hello folks,

I have been hoping to get a Paraguard. I went in for my annual exam yesterday and made an appointment for IUD insertion. The doctor warned that most people bleed for months after getting the Paraguard and suggested the Mirena. We talked a lot and I've read a lot, and I'm set on the Paraguard.

I am currently on the pill. Given that I don't have a problem with the pill, and it's more of a preference for the holistic, my doctor suggested that if I continue on the pill for the first 3-6 months, my body could adjust to the Paraguard without the strong side effects that are common.

This is a question I didn't think to ask, and have searched in the community and on Google:
Why is it that the Paraguard cause heavier and longer bleeding? Why does it cause cramping? How does the pill help with it?


I am 24-years old and have never had a child, though I have been pregnant twice. I miscarried once and had one abortion (a procedure at 2 weeks, very painful). Both times I was pregnant I had been using condoms and they broke. I am in a long-distance relationship that will soon be not-long-distance. My partner and I are monogamous but want to use condoms as well as the IUD for a while.
Tags: birth control, bleeding, copper iuds (all), cramping
Subscribe

  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

  • 9 comments